Positive Mass Theorem on manifolds admitting corners along a hypersurface

Research output: Contribution to journalArticle

76 Citations (Scopus)

Abstract

We study a class of non-smooth asymptotically flat manifolds on which metrics fail to be C1 across a hypersurface Σ. We first give an approximation scheme to mollify the metric, then we show that the Positive Mass Theorem [8] still holds on these manifolds if a geometric boundary condition is satisfied by metrics separated by Σ.

Original languageEnglish (US)
Pages (from-to)1163-1182
Number of pages20
JournalAdvances in Theoretical and Mathematical Physics
Volume6
Issue number6
StatePublished - Nov 2002
Externally publishedYes

Fingerprint

Hypersurface
theorems
Metric
Theorem
Flat Manifold
boundary conditions
Approximation Scheme
approximation
Boundary conditions
Class

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Mathematics(all)

Cite this

Positive Mass Theorem on manifolds admitting corners along a hypersurface. / Miao, Pengzi.

In: Advances in Theoretical and Mathematical Physics, Vol. 6, No. 6, 11.2002, p. 1163-1182.

Research output: Contribution to journalArticle

@article{58a7e556461048b59adcc35d0d78d186,
title = "Positive Mass Theorem on manifolds admitting corners along a hypersurface",
abstract = "We study a class of non-smooth asymptotically flat manifolds on which metrics fail to be C1 across a hypersurface Σ. We first give an approximation scheme to mollify the metric, then we show that the Positive Mass Theorem [8] still holds on these manifolds if a geometric boundary condition is satisfied by metrics separated by Σ.",
author = "Pengzi Miao",
year = "2002",
month = "11",
language = "English (US)",
volume = "6",
pages = "1163--1182",
journal = "Advances in Theoretical and Mathematical Physics",
issn = "1095-0761",
publisher = "International Press of Boston, Inc.",
number = "6",

}

TY - JOUR

T1 - Positive Mass Theorem on manifolds admitting corners along a hypersurface

AU - Miao, Pengzi

PY - 2002/11

Y1 - 2002/11

N2 - We study a class of non-smooth asymptotically flat manifolds on which metrics fail to be C1 across a hypersurface Σ. We first give an approximation scheme to mollify the metric, then we show that the Positive Mass Theorem [8] still holds on these manifolds if a geometric boundary condition is satisfied by metrics separated by Σ.

AB - We study a class of non-smooth asymptotically flat manifolds on which metrics fail to be C1 across a hypersurface Σ. We first give an approximation scheme to mollify the metric, then we show that the Positive Mass Theorem [8] still holds on these manifolds if a geometric boundary condition is satisfied by metrics separated by Σ.

UR - http://www.scopus.com/inward/record.url?scp=0038685480&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038685480&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0038685480

VL - 6

SP - 1163

EP - 1182

JO - Advances in Theoretical and Mathematical Physics

JF - Advances in Theoretical and Mathematical Physics

SN - 1095-0761

IS - 6

ER -